Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS JSJ
NWS JSJ issued this flash flood warning at May 8, 2010, 2:35 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2010, 2:35 PM CDT (19:35 UTC)
- Expired
- May 8, 2010, 11:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 44 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
859
WGCA52 TJSJ 081935
FFWSJU
PRC047-143-145-082330-
/O.NEW.TJSJ.FF.W.0023.100508T1935Z-100508T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
335 PM AST SAT MAY 8 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COROZAL
VEGA ALTA
VEGA BAJA
* UNTIL 730 PM AST
* AT 327 PM AST...EMERGENCY MANAGERS OFFICIALS IN VEGA ALTA REPORTED
THAT RIO CIBUCO WAS CLOSE TO FLOOD STAGE. ALSO THEY INFORMED ROAD
620 FROM MARICAO TO FATIMA WILL BE IMPASSABLE DUE TO FLOODING IN FEW
MINUTES. RESIDENTS AND MOTORISTS NEAR THIS RIVER AND THEIR
TRIBUTARIES SHOULD BE PREPARED FOR FLOODING THROUGH THE REST OF THE
AFTERNOON AND EVENING HOURS AS AN ADDITIONAL ONE TO TWO INCHES OF
RAIN IS POSSIBLE THROUGH 730 PM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1849 6640 1850 6634 1829 6631 1828 6636
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN4 follow-up statements
449
WGCA72 TJSJ 082149
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
549 PM AST SAT MAY 8 2010
PRC047-082151-
/O.CAN.TJSJ.FF.W.0023.000000T0000Z-100508T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COROZAL PR-
549 PM AST SAT MAY 8 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COROZAL
MUNICIPALITY...
RAINFALL HAS ENDED AND NO FLOODING REPORTS HAVE BEEN RECEIVED.
THEREFORE...THE FLASH FLOOD WARNING FOR COROZAL HAS BEEN CANCELLED.
LAT...LON 1849 6640 1850 6634 1837 6634 1837 6636
$$
PRC143-145-082330-
/O.CON.TJSJ.FF.W.0023.000000T0000Z-100508T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-VEGA BAJA PR-
549 PM AST SAT MAY 8 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM AST FOR VEGA
BAJA AND VEGA ALTA MUNICIPALITIES...
...MODERATE FLOODING EXPECTED AT VEGA BAJA...
AT 5:42 PM AST...A USGS RIVER SENSOR AT THE CIBUCO RIVER INDICATED
THE RIVER AT 8.82 FEET AND RISING VERY RAPIDLY. A FORECAST CREST OF
16.8 FEET IS FORECAST AND FLOOD STAGE IS 15 FEET. NUMEROUS ROADS
ACROSS VEGA ALTA AND VEGA BAJA WILL BECOME FLOODED SUCH AS ROADS 160
...2...686...687 AND 689 AND 626.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 1849 6640 1850 6634 1837 6634 1837 6636
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN091
WGCA52 TJSJ 082317
FFWSJU
PRC143-145-090430-
/O.EXT.TJSJ.FF.W.0023.000000T0000Z-100509T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
717 PM AST SAT MAY 8 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
VEGA ALTA
VEGA BAJA
* UNTIL 1230 AM AST
* RUNOFF FROM PREVIOUS HEAVY RAINFALL HAVE CAUSED THE CIBUCO RIVER
TO COME OUT OF ITS BANKS. AT 706 PM AST...THE USGS SENSOR AT VEGA
BAJA INDICATED THE RIVER AT 12.70 FEET AND RISING RAPIDLY. THE
RIVER IS FORECAST TO CREST AROUND 16.8 FEET AROUND 8 PM AND FALL
BELOW FLOOD STAGE AT VEGA BAJA AROUND 10 PM. FLOODING HAS BEEN
REPORTED ACROSS NUMEROUS ROADWAYS IN VEGA BAJA AND VEGA ALTA
THIS EVENING AND FLOODING WILL CONTINUE WELL INTO THE NIGHT EVEN
AS THE CIBUCO RIVER FALLS BELOW ITS FLOOD STAGE AT VEGA BAJA.
TRAVELING ALONG THE CIBUCO RIVER AND HIGHWAY 2 ACROSS VEGA BAJA AND
VEGA ALTA IS HIGHLY DISCOURAGED TONIGHT.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1849 6640 1850 6634 1837 6634 1837 6636
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN219
WGCA72 TJSJ 090208
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1008 PM AST SAT MAY 8 2010
PRC143-145-090430-
/O.CON.TJSJ.FF.W.0023.000000T0000Z-100509T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-VEGA BAJA PR-
1008 PM AST SAT MAY 8 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM AST FOR VEGA
BAJA AND VEGA ALTA MUNICIPALITIES...
THE CIBUCO RIVER AT VEGA BAJA CRESTED AROUND 845 PM THIS EVENING.
HOWEVER...FLOOD WATERS WILL BE SLOW TO RECEDE ESPECIALLY ACROSS VEGA
ALTA. EMERGENCY MANAGERS REPORTED THAT ROUTE 690 IN VEGA ALTA
REMAINS FLOODED AND IMPASSABLE AS WELL AS A LANE ON ROUTE 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 1849 6640 1850 6634 1837 6634 1837 6636
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN120
WGCA72 TJSJ 090437
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1237 AM AST SUN MAY 9 2010
PRC143-145-090451-
/O.EXP.TJSJ.FF.W.0023.000000T0000Z-100509T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-VEGA BAJA PR-
1237 AM AST SUN MAY 9 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR VEGA BAJA AND VEGA ALTA
MUNICIPALITIES...
AT 1232 AM AST...THE U.S.G.S. RIVER SENSOR ALONG THE RIO CIBUCO AT
VEGA BAJA...INDICATED THAT THE RIVER LEVEL WAS AT 13.76 FEET...BELOW
THE 15 FOOT FLOOD STAGE AND CONTINUED TO FALL SLOWLY. NO ADDITIONAL
HEAVY RAINFALL OR FLOODING IS EXPECTED EARLY THIS SUNDAY MORNING.
THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 1849 6640 1850 6634 1837 6634 1837 6636
$$
BCS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 8, 1:54 PM CDT, 41 minutes earlier.
Area forecast discussion, May 8, 1:54 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 254 PM AST SAT MAY 8 2010 .SYNOPSIS...A BROAD UPPER LEVEL TROUGH WILL PASS THROUGH THE AREA NOW THROUGH MONDAY AFTERNOON WITH SEVERAL SHORT-WAVE RIPPLES. HIGH PRESSURE NOW OVER THE SOUTHERN CARIBBEAN WILL RIDGE NORTHWARD OVER TH WESTERN CARIBBEAN NOW THROUGH FRIDAY...BRINGING A CHANGE TO NORTHWEST FLOW TO THE LOCAL AREA. AT MID LEVELS...A TROUGH EXTENDING SOUTH SOUTHWEST THROUGH JAMAICA WILL WEAKEN AS IT MOVES EAST INTO THE NORTHEAST CARIBBEAN BY TUESDAY. HIGH PRESSURE OVER THE GULF OF MEXICO TUESDAY WILL MERGE WITH HIGH PRESSURE OVER THE TROPICAL ATLANTIC OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS DURING THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. AT LOWER LEVELS...AN INVERTED TROUGH...NOW OVER WESTERN PUERTO RICO WILL CONTINUE MOVING WESTWARD INTO THE MONA CHANNEL TONIGHT PULLING SOUTHEAST WIND FLOW BEHIND IT. HIGH PRESSURE IN THE GREAT LAKE STATES WILL MOVE INTO THE WESTERN ATLANTIC ON TUESDAY...SINK SOUTH DURING THE REST OF THE WEEK AND EXTEND A RIDGE TO ANOTHER HIGH OVER THE NORTHEAST ATLANTIC ON SATURDAY. && .DISCUSSION...MOISTURE EXTENDING AS HIGH AS 570 MB IN THE 12Z SOUNDING CONTRIBUTED TO AN UNSTABLE ATMOSPHERE OVER PUERTO RICO AIDED BY A JET FROM THE WEST SOUTHWEST AT UPPER LEVELS PASSING NORTH OF THE AREA KICKED OFF WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO AS HIGH AS 38 THOUSAND FEET OVER PUERTO RICO...LEAVING UP TO 3 INCHES OF RAIN IN PARTS OF NORTHEAST...CENTRAL AND NORTH CENTRAL PUERTO RICO. THE U.S. VIRGIN ISLANDS REMAINED MOSTLY RAIN-FREE TODAY. MODELS SHOW THIS MOISTURE MOVING OFF THE AREA TONIGHT TO THE NORTHWEST...BUT BANDS OF MOISTURE CONTINUE IN THE AREA DURING MUCH OF THE WEEK CULMINATING IN VERY GOOD MOISTURE ON SATURDAY OF NEXT WEEK THAT LINGERS THROUGH THE WEEKEND INTO MONDAY. CURRENTLY SOUTHEAST FLOW WILL BE MOSTLY NORTHEAST AFTER TUESDAY. THIS WILL CHANGE SHOWERS TO THE SOUTHWEST PORTION OF PUERTO RICO ON TUESDAY. DRIER MID-LAYERS BEGINNING TUESDAY NIGHT SHOULD MODERATE RAINFALL AMOUNTS...BUT STRONG CONVECTION AND THUNDERSTORMS WILL STILL BE POSSIBLE EACH AFTERNOON. WHEN THE PREVAILING FLOW SHIFTS TO THE NORTHEAST SOME SHOWERS WILL ALSO BE POSSIBLE ON THE NORTH COAST DURING THE EARLY MORNING HOURS LATER NEXT WEEK. HEAVY RAINS ARE POSSIBLE AND WOULD EXPECT MINOR MUDSLIDES IN AREAS OF HEAVY RAIN DUE TO SATURATED SOILS MONDAY THROUGH AT LEAST WEDNESDAY AND POSSIBLY SATURDAY. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTH OF THE CORDILLERA CENTRAL IN PUERTO RICO...AFFECTING TJMZ...TJBQ AND TJSJ...THEREFORE BRIEF PERIODS OF MVFR OR EVEN IFR CONDITIONS AND MOUNTAIN OBSCURATIONS ARE EXPECTED THROUGH ABOUT 09/02Z. EXPECT PREVAILING VFR CONDITIONS ELSEWHERE...FOR AT LEAST THE NEXT 12 HOURS. && .MARINE...MODEST SEAS WILL REMAIN SOMEWHAT QUIET THROUGH TUESDAY...BUT WILL RISE WITH INCREASING WINDS MID-WEEK AS THE HIGH PRESSURE SINKS SOUTH IN THE WESTERN ATLANTIC. SMALL CRAFT ADVISORIES ARE LIKELY IN AT LEAST THE OUTER WATERS THEN. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 89 77 88 / 30 20 20 20 STT 79 88 79 88 / 30 20 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 23/12
Hazardous weather outlook, May 8, 2:55 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 355 AM AST SAT MAY 8 2010 AMZ710>745-PRZ001>013-091000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 355 AM AST SAT MAY 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A PASSING LOW LEVEL TROUGH STRETCHED ACROSS EASTERN PUERTO RICO AND THE NORTHERN U.S. VIRGIN ISLANDS THIS MORNING...WILL LIFT SLOWLY NORTHWESTWARD THROUGH THE AFTERNOON HOURS. THEREFORE...EXPECT THE FOCUS OF SHOWER ACTIVITY TO SHIFT FROM THE EASTERN SECTIONS OF PUERTO RICO THIS MORNING...TO THE INTERIOR...WEST...AND NORTHWESTERN SECTIONS OF PUERTO RICO BY THIS AFTERNOON. LOCAL RESIDENTS AND MOTORISTS ACROSS THESE AREAS CAN EXPECT REDUCED VISIBILITIES...ALONG WITH AREAS OF URBAN AND SMALL STREAM FLOODING...TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF LOCALIZED FLOODING OR RAINFALL TOTALS IN EXCESS OF THREE INCHES WOULD BE APPRECIATED TODAY. AMZ715-725-VIZ001-002-091000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 355 AM AST SAT MAY 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. NUMEROUS SHOWERS...ISOLATED THUNDERSTORMS...TEMPORARILY REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS...CAN BE EXPECTED ACROSS THE NORTHERN U.S. VIRGIN ISLANDS THROUGH THE LATE MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 11:11 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 8, 12:14 PM CDT | Areal Flood Advisory | JSJ | 29 min | |
| May 8, 12:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 8, 12:50 PM CDT | Areal Flood Advisory | JSJ | 115 min | |
| May 8, 12:57 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 8, 1:42 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 8, 1:53 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 8, 2:42 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 8, 4:24 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| May 8, 4:24 PM CDT | Flash Flood Warning | JSJ | 119 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.